Alert archive / Connecticut / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 11, NWS New York, NY
NWS New York, NY issued this severe thunderstorm warning at May 10, 2000, 12:14 PM EDT for Lower Connecticut River Valley Planning Region, Connecticut. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 10, 2000, 12:14 PM EDT (16:14 UTC)
- Expired
- May 10, 2000, 12:45 PM EDT
- In force
- 31 min
- Issued by
- NWS New York, NY
- Area
- Whole counties
The radar
The Brookhaven radar (KOKX), 72 km from the middle of the area, began a volume at 16:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 4.2 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 504 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 110 m²/s²
- 0-3 km storm-relative helicity
- 161 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KOKX 101615 SVRNYC CTC007-101645- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NEW YORK NY 1214 PM EDT WED MAY 10 2000 THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN MIDDLESEX COUNTY IN SOUTHERN CONNECTICUT... * UNTIL 1245 PM EDT... * AT 1214 PM EDT A SEVERE THUNDERSTORM WAS LOCATED OVER PORTLAND... MOVING NORTH AT 20 MPH. HAIL TO THE SIZE OF NICKLES CAN BE EXPECTED IN THE WARNED AREA. REMEMBER A SEVERE THUNDERSTORM CAN PRODUCE DAMAGING WINDS IN EXCESS OF 58 MPH...LARGE HAIL...DEADLY LIGHTNING AND VERY HEAVY RAIN. $$ REPORT SEVERE WEATHER TO THE NEAREST LAW ENEFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN UPTON NY. LAT...LON 4156 7275 4152 7251 4188 7238 4193 7268
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 11:55 AM EDT, 19 minutes earlier.
Area forecast discussion, May 10, 11:55 AM EDT, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
1155 AM EDT WED MAY 10 2000
BACK DOOR COLD FRONT OVER THE FA. SOME SVR TSTMS ACRS ORANGE COUNTY
EARLIER ALONG THE EDGE OF BACK DOOR FRONT. ALSO...SOME CONVECTION
ABOVE COOLER AIR IN CT...DIME SIZE HAIL JUST REPORTED. I MENTIONED
HAIL IN ALL ZONES FOR THIS AFTN...AND MENTIONED GUSTY WINDS ACRS WRN
PTNS WHERE THE COOLER AIR MAY RECEDE AS THE TSTMS FROM PA APCH. SVR
TSTM WATCH BOX FOR ORANGE AND WRN PASSIAC COUNTIES.
NO CHANGES TO THE REST OF THE PREVIOUS FCST PKG.
MARINE...WINDS CAME UP EARLIER. SCA UP FOR ALL WATERS.
.OKX...SCA FOR ALL WATERS...ANZ355-353-350...330-335-338.
SVR TSTM WATCH...NYZ0067-NJZ002.
EKHIn the hours before
Local storm report, May 10, 9:23 AM EDT, 2 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
920 AM EDT TUE MAY 09 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1
0830 AM NY .88 INCH HAIL
05/10/00 ORANGE
0850 AM MONTGOMERY NY .75 INCH HAIL
05/10/00 ORANGESpecial weather statement, May 10, 11:45 AM EDT, 29 minutes before
CTZ005>012-NJZ002>006-011-NYZ067>081-131600- SPECIAL WEATHER STATEMENT AND WEATHER MAP DISCUSSION FOR EXTREME SOUTHEAST NY...NORTHEAST NJ AND SOUTHERN CT NATIONAL WEATHER SERVICE NEW YORK NY 1145 AM EDT WED MAY 10 2000 ...A SEVERE THUNDERSTORM WATCH IN EFFECT FOR THIS AFTERNOON FOR ORANGE COUNTY NY AND WESTERN PASSAIC COUNTY NJ... A STRONG COLD FRONT IN PENNSYLVANIA WILL HEAD EAST THIS AFTERNOON... BRINGING THUNDERSTORMS TO THE TRI-STATE AREA. SOME THUNDERSTORMS MAY PRODUCE STRONG GUSTY WINDS AND LARGE HAIL...ESPECIALLY ACROSS INLAND AREAS TO THE NORTHWEST OF NEW YORK CITY. THE THUNDERSTORMS WILL MOVE EAST OF THE LOCAL AREA BY MIDNIGHT AS THE COLD FRONT SWEEPS OFF THEl COAST. HIGH PRESSURE BEHIND THE FRONT WILL BRING FAIR WEATHER TO THE REGION ON THURSDAY. EKH
The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 9, 10:46 PM EDT | Severe Thunderstorm Warning | OKX | Southeastern Connecticut Planning Region | 44 min |
| May 9, 11:40 PM EDT | Severe Thunderstorm Warning | OKX | Lower Connecticut River Valley Planning Region, Southeastern Connecticut Planning Region | 50 min |
| May 10, 11:27 AM EDT | Severe Thunderstorm Warning | OKX | Lower Connecticut River Valley Planning Region, Southeastern Connecticut Planning Region | 33 min |
| May 10, 7:32 PM EDT | Severe Thunderstorm Warning | OKX | Lower Connecticut River Valley Planning Region, Naugatuck Valley Planning Region | 28 min |
Nearby
Severe Thunderstorm Warnings in Connecticut, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.